Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Common Ingredients on Allegra-D, Sudafed & Contac


 ariday - Fri Apr 30, 2004 3:30 pm

Due to my allergies/sinus, last night I took one Allegra-D tablet and to my surprise I suffer 7 of the 14 side effects. From anxiety, to nervouness, insomnia to palpitations, it was horrible.

Can you help me determine what is the common ingredient that could be causing this reaction? I had the same problem when I took sudafed & contac.

Thanks!
 Dr. Yasser Mokhtar - Fri Apr 30, 2004 5:26 pm

User avatar Dear Ariday,

All of these prodcuts that you mention contain pseudo-ephedrine which can cause those symtpoms that you experienced.

You can use allegra (without the d) and this should help with the allergies or you can use any other over the counter or prescription antihistamine for your allergy.

And before taking any product make sure that it does not contain pseudo-ephedrine.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 ariday - Mon May 03, 2004 11:38 am

Hello,

Thank you for your quick response.

So in this case, what products for allergy/sinus you recommend I can take?
 Dr. Yasser Mokhtar - Mon May 03, 2004 1:13 pm

User avatar Dear Ariday,

Pseudo-ephedrine is a medication that causes vasoconstriction of the blood vessels (allergies cause vasodilatation).

You can check the product that you want to use and make sure that it does not contain pseudo-ephedrine.

i am not sure what is your response going to be to other vasoconstrictors. But you can use local drops to your nose and ears for example instead of taking pills.

In addition to the drops you can use benadryl, allegra (and not allegra-d), claritine and alavert.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us